I am 53, and using both hormones and Prozak since becoming premenopausal. I sweat like nobody ever did, mostly on my head, face, and neck. It pours, of course it's more in summer, but throughout the year I sweat. At my son's wedding, I had to put my beautiful hair up, yet sweat made a huge mess on my face and makeup.
By Ida from Saratoga, CA
Ida, I know what you are going through! I'm still going through it and its horrible! HRT really works if you are comfortable taking it (I took it for 6yrs till my doc insisted I come off, I never, ever had a hot flush, or sweats, while taking hrt). Other alternatives are wild yam cream, sage and evening primrose oil caps. I've taken all of them at some stage, not much improvement speaking personally but you could try them out and see how you go. I just keep praying that someday they will end!
I am 15 years post menopause. I have tried everything under the sun. Was scared of the many supplements that are advertised, side effects are worse than what ails you. I have found that eating yams, mostly fresh, helps. Throw it in the nuke for 6 or 7 minutes. Also vitamin E, start with 1 400 IUs a day and build up to 800 IUs. Sometimes if I'm stressed I'll have a few so I take another 400 IUs in the evening. Mine are much much worse at night.
Your antidepressant may be contributing to the sweats. Many of the SSRIs can cause sweats and yours is one of them. Maybe your prescriber can try a different one. If yours is working well for you though, it might not be worth it to change.
Add your voice! Click below to comment. ThriftyFun is powered by your wisdom!